Jump to content
CrazyBoards.org

Lamictal & Trileptal/Topamax / Lack of energy


Recommended Posts

I have been feeling generally stable but a definite lack of energy which I used to be full of before I got treated for my mental illness. I like being stable but don't like struggling to be active. I think part of it could be the cold weather but sometimes I think it's because of all the medication I'm on. I have mentioned before on these forums that I have thought about discontinuing the Trileptal (With doctors permission). I think the Lamictal and the Topamax should be enough to control my symptoms and keep me level. I suspect that the Trileptal is zapping my energy away, is this possible? I am taking the Topamax for my alcoholism and I believe that it is working as I haven't had a drink in over a month. I am very resistant in changing the Topamax for that reason. I doubt the Lamictal or the Wellbutrin is causing the lack of energy. It's not like I can't get out of bed or anything, it's just that I feel sluggish maybe its mental sluggishness (maybe even caused by the Topamax I dunno).

Last time I saw my doctor 2 weeks ago I said to him everything was good and didn't make any adjustments to my medications but the truth is I still don't feel good yet. I don't want to bother him with more medication changes and I really don't think adding anything is the answer but removing something might be. I've always felt like I've been taking too many medications. Is it a pipe dream that never gets fully achieved? I probably just need to accept where I'm at now that it's likely the best I'm going to get huh?

Link to comment
Share on other sites

Another thing you might consider is whether wellbutrin has pooped out on you. Ive had several trials on that drug and each time it gives me energy and AD effects that just dont last. Raising the dose is more of the same.

I did better on an older NRI, desipramine. But there are also other drugs to investigate such as provigil and dopamine agonists if extra NE isnt helpful alone.

Link to comment
Share on other sites

How long have you been on the current meds/amounts without changing them? Sometimes stuff like that can come and go, and if it hasn't been all that long since you settled into your current routine, it might just take a bit to fully adjust to it. While you can often get a pretty good general idea of whether something's working or not in a couple weeks, some people have said it's taken them up to three months or so for everything to completely settle down on Lamictal (although that's an individual thing, not universal).

That said, it certainly could also be one or more of the meds. I personally didn't have that problem with Trileptal, Topamax, or Lamictal, but it can happen with any of them. It's probably a bit more common with Trileptal than the others, but any of them can do it. Even Lamictal, which some people find gives them more energy and is activating for them, makes some other people tired.

There may or may not be a simple or straightforward solution. There is one very easy thing that might be worth trying, though, which you could probably just discuss with your doctor over the phone and see if they're ok with it without having to wait all the way until your next appointment, if that's a long way off. Without changing what meds you take or how much you take, sometimes which ones you take when can have a pretty big affect on how you feel during the day.

For example, some people have trouble sleeping if they take Lamictal at night, but if they take it in the morning, no problem. Others have the opposite problem and feel sluggish if they take it when they wake up, so bedtime works best for them. And some other people do best splitting it up, or even notice no difference at all. Same goes for the other meds. Might be worth asking about, either at your next appointment or over the phone. Bigger changes than that should probably wait until you see them in person. Definitely worth bringing it up with them, though, because there are things you can try.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...